Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 16, 2006, 4:52 AM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 4:52 AM CDT (09:52 UTC)
- Expired
- Oct 16, 2006, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 160954 FFWFWD TXC113-161245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 452 AM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 AM CDT * AT 446 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN CONTINUING ACROSS IRVING AND NORTHWEST DALLAS COUNTY. OVER 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE THROUGH 7 AM. LAW ENFORCEMENT REPORTS THAT SOME ROADS ARE BEGINNING TO FLOOD IN THE CITY OF IRVING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COPPELL...HIGHLAND PARK...UNIVERSITY PARK...FARMERS BRANCH... CARROLLTON...ADDISON AND RICHARDSON A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3290 9704 3264 9706 3299 9660 3299 9699 $$ 92
3 follow-up statements
000
WGUS74 KFWD 161048
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT MON OCT 16 2006
TXC113-161245-
DALLAS TX-
545 AM CDT MON OCT 16 2006
...A FLASH FLOOD WARNING NOW IN EFFECT UNTIL 745 AM CDT FOR ALL OF
DALLAS COUNTY...
AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FROM STORMS MOVING ACROSS WESTERN AND CENTRAL
DALLAS COUNTY. THROUGH 7 AM...AN ADDITIONAL 2 INCHES OF RAINFALL
WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN DALLAS COUNTY. THE
HEAVIEST RAINFALL IS EXPECTED TO BE FROM DESOTO...TO DOWNTOWN
DALLAS...MESQUITE....AND LANCASTER.
FLOODING HAS BEEN REPORTED ACROSS MUCH OF NORTHWESTERN DALLAS
COUNTY...WHERE AN ADDITIONAL 1 INCH OF RAIN WILL FALL THROUGH 8 AM.
ADDITIONAL FLOODING IS EXPECTED TO DEVELOP ACROSS CENTRAL AND
SOUTHERN DALLAS COUNTY SHORTLY. TRAVEL ACROSS THE WARNED AREA IS
DISCOURAGED THROUGH 8 AM DUE TO THE FLOODING PROBLEMS.
LAT...LON 3290 9704 3256 9707 3257 9663 3299 9660
3298 9704
$$
92000
WGUS74 KFWD 161142
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 AM CDT MON OCT 16 2006
TXC113-161245-
DALLAS TX-
641 AM CDT MON OCT 16 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
DALLAS COUNTY...
AT 640 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
HEAVY RAIN OVER NORTHEAST DALLAS COUNTY...FROM NEAR GARLAND TO NEAR
WILMER. LIGHT TO MODERATE RAIN COVERED THE REMAINDER OF DALLAS
COUNTY. FLOODING HAS BEEN REPORTED IN PORTIONS OF DALLAS AND
IRVING...WITH SEVERAL ROADS CLOSED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
PARK...RICHARDSON...IRVING...HIGHLAND PARK...GARLAND...FARMERS
BRANCH...COPPELL...CARROLLTON AND ADDISON
RAINFALL OF 2 TO 3 INCHES HAS OCCURRED OVER MUCH OF DALLAS COUNTY
SINCE 3 AM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE BY MID
MORNING. THIS WILL RESULT IN CONTINUED RUNOFF AND FLOODING...
ESPECIALLY IN LOW LYING AREAS.
IF YOU MUST TRAVEL THIS MORNING IN DALLAS COUNTY...PROCEED WITH
EXTREME CAUTION. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO
NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3290 9704 3256 9707 3257 9663 3299 9660
3298 9704
$$000
WGUS74 KFWD 161231
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 AM CDT MON OCT 16 2006
TXC113-161245-
DALLAS TX-
730 AM CDT MON OCT 16 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
DALLAS COUNTY...
AT 727 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
LIGHT TO MODERATE RAIN OCCURRING ACROSS MUCH OF DALLAS COUNTY.
ALTHOUGH THE HEAVY RAIN HAS MOVED EAST OF THE COUNTY...RUNOFF AND
FLOODING WILL CONTINUE THROUGH THE MID MORNING. FLOODING HAS BEEN
REPORTED IN PORTIONS OF DALLAS AND IRVING...AND SEVERAL ROADS ARE
CLOSED IN THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
PARK...RICHARDSON...IRVING...HIGHLAND PARK...GARLAND...FARMERS
BRANCH...COPPELL...CARROLLTON AND ADDISON
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3290 9704 3256 9707 3257 9663 3299 9660
3298 9704
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:52 AM CDT, 1 hour earlier.
Area forecast discussion, Oct 16, 3:52 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 352 AM CDT MON OCT 16 2006 .DISCUSSION... TROPICAL RAINFALL IS FALLING ACROSS MUCH OF NORTHERN TEXAS THIS MORNING...AND THIS WILL CONTINUE UNTIL THE VORT MAX (UPPER AIR DISTURBANCE) SWEEPS ACROSS THE AREA THIS AFTERNOON. FOR THE DFW AND WACO AREAS...RAINFALL IS LIKELY TO END ABOUT 18Z...OR MAYBE A BIT SOONER. SOME LOCALIZED HIGH WATER PROBLEMS ARE POSSIBLE...BUT THE FAST MOVING RAIN AND THUNDERSTORM CELLS SHOULD MOVE RATHER QUICKLY...GIVEN THE STRONG WIND FLOW ALOFT. CONDITIONS WILL WARM IN WESTERN AND CENTRAL PORTIONS OF THE AREA AS CLOUDS BREAK THIS AFTERNOON. THERE IS A THREAT OF FOG TONIGHT...BUT WE WILL LET THE NEXT FORECAST SHIFT DEDUCE WHERE AND WHEN THIS MAY OCCUR. TEMPERATURES WILL WARM QUICKLY TUESDAY...AS LOW LEVEL SOUTHWEST FLOW AND SUBSIDENCE OCCUR. THUS...WE HAVE GONE ABOVE MOS HIGH TEMPERATURES ON TUESDAY. A BLUSTERY COOL FRONT WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON AND EVENING. WE HAVE GREATLY LOWERED THE RAIN CHANCES AND AMOUNTS...AS THE SYSTEM IS MOISTURE STARVED...AND WITHOUT MUCH UPPER LEVEL SUPPORT. WE HAVE INCREASED RAIN CHANCES NEXT WEEKEND...AS ANOTHER COOL FRONT ENCOUNTERS BETTER RETURN FLOW OF MOISTURE AND HEAT. HOWEVER...WE HAVE KEPT POPS ON THE LOW SIDE...CONSIDERING THAT THIS IS THE FIRST RUN THAT LOOKS LIKE A GOOD BET FOR SOME RAINFALL. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 60 88 64 / 90 20 0 10 WACO, TX 79 61 90 62 / 90 20 0 10 PARIS, TX 68 59 87 59 / 100 50 10 10 DENTON, TX 73 56 87 58 / 90 20 0 10 MCKINNEY, TX 70 55 87 57 / 100 30 10 10 DALLAS, TX 74 62 88 65 / 90 30 10 10 TERRELL, TX 73 61 86 61 / 90 40 10 10 CORSICANA, TX 77 64 90 62 / 90 40 10 10 TEMPLE, TX 81 60 90 61 / 90 20 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /26
Hazardous weather outlook, Oct 16, 4:00 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT MON OCT 16 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY...WITH THE MAIN HAZARDS BEING LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. RAINFALL AMOUNTS OF UP TO 3 INCHES MAY CAUSE FLOODING OF LOW LYING OR FLOOD PRONE AREAS...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT PUSHES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.